Stochastic optimal robin boundary control problems of advection-dominated elliptic equations


SIAM Journal on Numerical Analysis, 51(5), p. pp. 2700–2722




P. Chen, A. Quarteroni, and G. Rozza

In this work we deal with a stochastic optimal Robin boundary control problem constrained by an advection-diffusion-reaction elliptic equation with advection-dominated term. We assume that the uncertainty comes from the advection field and consider a stochastic Robin boundary condition as control function. A stochastic saddle point system is formulated and proved to be equivalent to the first order optimality system for the optimal control problem, based on which we provide the existence and uniqueness of the optimal solution as well as some results on stochastic regularity with respect to the random variables. Stabilized finite element approximations in physical space and collocation approximations in stochastic space are applied to discretize the optimality system. A global error estimate in the product of physical space and stochastic space for the numerical approximation is derived. Illustrative numerical experiments are provided.

author = {Chen, P. and Quarteroni, A. and Rozza, G.},
title = {Stochastic optimal robin boundary control problems of advection-dominated
elliptic equations},
journal = {SIAM Journal on Numerical Analysis},
year = {2013},
volume = {51},
pages = {2700--2722},
number = {5},
doi = {10.1137/120884158},

[Download preprint] [View on publisher website]